MAUDE Adverse Event Report: STRYKER GMBH PRESS-FIT HUMERAL STEM 14MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH PRESS-FIT HUMERAL STEM 14MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5567-P-3014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 10/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
It was reported that a case done 6 weeks for the removal of a stryker shoulder stem has metallosis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The device inspection revealed the following: the identification of the device was confirmed based on the catalog # and the lot # marked.The coated part of the stem is heavily worn out, with multiple scratches, occurring most probably during explantation.Bone can also be observed on the coated surface, giving indication of osseointegration.One of the holes of the stem is worn out, indicating that the implant may have been not fully aligned or correctly assembled with the broach during the press-fit insertion.The wear observed may have led to the creation of metal debris in the patient.Despite the observations made, the device itself does not give evidence of the reported metallosis as no picture of the patient was received.It was not possible to link the implant wear and the possible creation of metal debris with the reported metallosis, as not enough information was provided in this case.Studies concluded that the "metal wear particles consisting of tiaiv are typically very small (a mean size of 0.1 +/- 0.15 micron) in order to be able to provoke such a response".In the event at hand, the sizes of the particles are not an information that has been provided.Furthermore, as indicated by medical experts, "metallosis is about the type-iv immune response to the accumulation of metal particles within tissues.There are cases of early arthroplasty failure due to metallosis, yet these patients usually do well initially and start to get pain and joint stiffness after months, leading to revision within 2 years.".However, the reported metallosis was observed after 6 weeks of implantation, a post-surgical lapse of time much shorter than what is usually observed for such response.This gives further indication of the lack of evidence pointing towards metallosis and the impossibility to confirm the reported event.Based on investigation, the root cause was attributed to an user related issue.The wear observed on the implant is most probably related to mishandling of the device during implantation and explantation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
PRESS-FIT HUMERAL STEM 14MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15734095
Report Number0008031020-2022-00571
Device Sequence Number15009036
Product Code KWS
UDI-Device Identifier07613327424812
UDI-Public07613327424812
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202289
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5567-P-3014
Device Catalogue Number5567-P-3014
Device Lot NumberG7817127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown